The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

I'm desperate, I don't know what to do

Hello, I join here sadly because 2 years ago I fainted and from there my symptoms began, at first I was dizzy I was vomiting my body hurt I felt unstable and I felt that I was moving I went to many emergency doctors and they did not know about the subject I was a year without knowing what was happening to me without being able to move or walk or breathe or speak because of the strong vertigo and the instability the swaying that I felt I went everywhere acunputura treatments etc and there were no good results until a doctor diagnosed me with MV I started taking sibelium and I recover 40% at least I can walk alone, but it is still a nightmare I still feel that I move from one place to another I feel swaying instability palpitations throughout my body each palpitation I feel vertigo, I walk and I feel like I am leaving to faint that I do not step on the ground and that I am in a cloud that I fade, I cannot be standing sitting or lying down because I feel that I am in a boat or floating more the day smell the discomfort and weakness in the head and palpitations. I feel tingling in my legs and very weak, this happens to me 24 hours a day, 7 days a week I have already taken topamax, velafaxine propanadol stugeron and the results are not good I have had many suicidal thoughts and I have suffered a lot, how sorry I am for the people who suffer like me

4 Likes

Not sure how reassuring it is to hear but there are many millions worldwide suffering as you do and quite a few posters on here arrived by way of similarly worded posts. I can guarantee you will receive help, support and understanding here from those other sufferers and hope that in addition you may obtain that little bit of extra knowledge required for you to learn more about your condition so you are able to be your own advocate and ultimately bring about changes in your treatment regime which will bring improvement. Spain is not the only country by far with little general knowledge of vestibular conditions. Doctors destined for general practice are only now being taught of the existence of VM in English medical schools. Information is gradually spreading but only recently and far too slowly. Do spend some time checking out the Wiki and welcome sections. You will find a lot of information.

Sibelium (Flunarizine you will find it listed as mostly on here. There are references through the Search facility) is widely used across Europe. We have another lady, Helena, @Hecoso from Spain who was/is on it too. It can prove very success for treating VM. Thirty is if one drug works, about 50%, maybe then stay on it and try adding in which I see you’ve already tried. So another option would be to try all the other suggested lifestyle changes, Migraine diet, quitting caffeine etc, start taking some supplements, reducing triggersetc in the hope that doing so would add to the improvement already received from the drug. An edition also option us to try to analyse what else might be keeping your condition running ie do you suffer anxiety. Many do. In which case seek treatment.

Basically what I’m saying is don’t give in. Don’t let yourself become a victim. Keep exploring all available options. On here if you read all the information and check through the member recommended
Products you are almost sure to find new suggestions leading to better management of your symptoms. Drugs are not the only option. Keep looking and keep hoping.

2 Likes

Welcome and thank you for writing in English, that’s appreciated.

2 Likes

Hello, hola, I am sorry to read you are feeling so bad at the moment. I was on Sibelium
For 2 years and, although it helped a lot at the beginning, it became a nightmare for me eventually: I felt extremely tired and I started feeling very low and sad, the dizzines was
Still there and the headaches and migraines did not disappear, quite the opposite. After teaching my lowest point , one year ago aprox. I decided to start changing the approach, I started winding down on sibelium and I started exercising and eating very well (anti inflammatory diet) plus some supplements and psychotherapy. I am not taking any medication at the moment. I exercise every day and I have to say I now feel better than ever, although I still experience some minor symptoms, so , please, don’t give up. It’s just my own experience, I know, but I also know that out condition needs a multidisciplinary approach, only medicines were not enough for me, it is a more complex and deep change in a number of habits and attitudes towards your symptoms, in my opinion. Try to find a good ENT (otorrino in Spanish) that knows what is a vestibular disorder and from there, see if you can take some steps. It is a long journey but you will get better. All the best :pray:t2:

5 Likes

Thank u :heart::pray:

This would make a good #success-stories-positivity post. Consider making one :).

2 Likes

Hello

Stay optimistic - I am a “recovered” MAV patient but I had 2-3 really bad years. You CAN get better and you will find the right medication if you keep trying. It sounds like your doctor is trying various medications for you. If he’s not a specialist, please find a neuro-otologist who is familiar with migraine & vertigo.
It’s an awful condition to have, but you can get better even if it takes a long time.
I have found pizotifen to be great. See my thread “the pizotifen diaries” on this site.
Good luck :sunglasses:

1 Like

Thank you very much for these comments, they make me very happy to think that one day I will recover like you :pray::heart: